Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 25, 2021, 3:48 PM MDT for Kiowa County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 3:48 PM MDT (21:48 UTC)
- Expired
- Jun 25, 2021, 4:30 PM MDT
- In force
- 42 min
- Issued by
- NWS Pueblo, CO
County Kiowa County, CO
The radar
The Pueblo radar (KPUX), 118 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
654
WWUS85 KPUB 252148
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
348 PM MDT Fri Jun 25 2021
COZ095>098-252230-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
Western Kiowa County CO-Eastern Kiowa County CO-
348 PM MDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS...CENTRAL
KIOWA AND NORTHEASTERN BENT COUNTIES UNTIL 430 PM MDT...
At 348 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Haswell to Neegronda
Reservoir. Movement was northeast at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Eads, Neeoshe Reservoir, Neegronda Reservoir, Sweetwater Reservoir
and Queens Reservoir.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.
LAT...LON 3818 10251 3822 10282 3852 10321 3853 10317
3861 10317 3861 10264 3857 10258
TIME...MOT...LOC 2148Z 245DEG 19KT 3854 10316 3828 10277
$$
CohenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 25, 3:41 PM MDT, 7 minutes earlier.
Area forecast discussion, Jun 25, 3:41 PM MDT, 7 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 341 PM MDT Fri Jun 25 2021 .SHORT TERM...(This evening through Saturday) Issued at 251 PM MDT Fri Jun 25 2021 ...Cooler and Unsettled Weather for Saturday... ...Potential for Burn Scar Flash Flooding Saturday... Current water vapor imagery and upper air analysis is indicating moderate west to southwest flow aloft across the region, as a broad upper trough digs across the Rockies. Broad uvv associated with the trough and jet core translating across the southern Rockies has scattered to numerous showers and thunderstorms lifting out across the region. SPC meso analysis is indicating Sbcape of 1000-1500 across the plains this afternoon, with effective shears of 25-45kts, greatest along with southern CO/eastern NM border into the OK Panhandle at this time. For tonight and tomorrow...the broad upper trough will continue to slowly dig across the region, with models indicating scattered storms continuing to lift out across the far southeast plains through the evening. Severe storms will remain possible through the early evening across the far southeast plains, where severe thunderstorm watch 315 continues until 9 PM MDT. Said digging upper trough sends a cold front across the eastern plains through the late evening, with low level moisture along and behind the front leading to another round of showers and embedded thunderstorms later tonight and into early Saturday morning across the I-25 Corridor and plains. Models continue to indicate the trough digging across the across the region through the day tomorrow, with broad uvv leading to scattered to numerous showers and storms developing over and near the higher terrain through the late morning and continuing into the afternoon. Ample moisture and the potential training of storms will lead to an increasing potential for flash flooding across area burn scars. However, with an unseasonably cold upper level system digging across the area with the potential for higher elevation snowfall, will not issue a flash flood watch at this time. With expected precipitation and cloud cover, highs tomorrow will be unseasonably cool, in the 60s and 70s across the lower elevations, and mainly in the 40s and 50s across the higher terrain. .LONG TERM...(Saturday night through Friday) Issued at 251 PM MDT Fri Jun 25 2021 ...Uncharacteristically strong trough will keep cool and unsettled weather over the region through mid week.... Strong Omega Block over the greater Pacific NW will keep the weather over our region cool and unsettled through about midweek. Confidence is rather high that it will remain unseasonable cool but how unsettled it will be is still somewhat uncertain. All guidance keeps a deep positively deep trough over the region, but some of guidance wants to close off a mid level low over the State which would enhance precip chances over the region. NBM guidance shows showery weather over the region, especially over the mountains and the Raton Mesa region during this period. If hi res NAM guidance should verify, then there will be a better chance of more widespread precip over the region, especially the eastern slopes of the mtns. It should be noted that the WPC 7 day QPF graphic has 1 to 3" inches of liquid over our higher terrain regions, especially the southern Sangres and the east slopes of the San Juans. Flooding may become a concern this weekend and into next week over parts of the region, especially urban and burn scar regions. Given the unseasonably cool temps with this system, snow is likely over the highest elevations of the mountains, especially the Sangre De Cristos. \/Hodanish && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 251 PM MDT Fri Jun 25 2021 COS and PUB...VFR conditions this morning. Thunderstorms are expected by early afternoon, initially at KCOS and spreading southward into KPUB. Reduced VIS and CIGS are expected with thunderstorms that pass over the terminals. A cold front will pass both terminals by late afternoon to early evening, with winds switching to northerly. Rain and embedded thunderstorms are expected overnight into Saturday morning with VFR to MVFR conditions at both terminals. ALS...VFR conditions with scattered thunderstorms across the San Luis Valley through the late afternoon to early evening. VIS and CIGS are possible with any storms that move across the terminal. Gusty outflow winds may also be possible. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MW LONG TERM...HODANISH AVIATION...MW
Hazardous weather outlook, Jun 25, 12:34 PM MDT, 3 hours 14 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Pueblo CO 1234 PM MDT Fri Jun 25 2021 COZ058>089-093>099-261800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1234 PM MDT Fri Jun 25 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and thunderstorms over and near the higher terrain this morning, will continue to spread east across the I-25 Corridor and the southeast plains this afternoon and evening. Lightning, gusty outflow winds to near 50 mph and locally heavy rainfall will be the main storm threats over and near the higher terrain. As the storms move east onto the Plains, they will move into a more unstable environment, with a few severe storms possible this afternoon and evening. The best chances of severe storms will be north and east of a line from Colorado Springs to Kim. The main severe storm threats include large hail up to size of ping pong balls and damaging wind gusts of 60 to 70 mph. An isolated tornado may also be possible. Scattered showers and a few embedded thunderstorms may be possible overnight across the southeast plains. Lightning and brief heavy rain will be possible with these storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered thunderstorms will be developing over the mountains on Saturday, some of these storms could become strong and remain stationary, which could cause flash flooding over burn scar areas. There will also be the potential for thunderstorms along the I-25 corridor and western portions of the plains. On Sunday, scattered showers and thunderstorms can be expected over and near the higher terrain through the late morning and afternoon, with a few of these storms continuing throughout the night on Sunday and into Monday morning. Some light snow accumulations will also be possible across the higher mountain peaks with storms Saturday and Sunday. Cool and unsettled weather will continue into the middle of next week, with continued chances of afternoon and evening showers and thunderstorms for areas over and near the higher terrain. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening across southeastern Colorado. 23/23
In the hours before
Special weather statement, Jun 25, 2:50 PM MDT, 58 minutes before
Special Weather Statement National Weather Service Pueblo CO 250 PM MDT Fri Jun 25 2021 COZ069-070-252130- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- 250 PM MDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALAMOSA AND SOUTH CENTRAL SAGUACHE COUNTIES UNTIL 330 PM MDT... At 249 PM MDT, Doppler radar was tracking a strong thunderstorm near Hooper, or 17 miles north of Alamosa, moving east at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hooper, Mosca, San Luis Lake and Great Sand Dunes. LAT...LON 3762 10602 3779 10598 3777 10563 3757 10574 TIME...MOT...LOC 2049Z 283DEG 24KT 3770 10597 Cohen
Special weather statement, Jun 25, 2:56 PM MDT, 52 minutes before
Special Weather Statement
National Weather Service Pueblo CO
256 PM MDT Fri Jun 25 2021
COZ097>099-252145-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
Las Animas Vicinity/Bent County CO-
256 PM MDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS...NORTH
CENTRAL BACA AND EASTERN BENT COUNTIES UNTIL 345 PM MDT...
At 256 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Las Animas to near Two
Buttes Reservoir. Movement was northeast at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Hasty, Two Buttes Reservoir, John Martin Reservoir and Caddoa.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.
LAT...LON 3813 10295 3778 10222 3756 10247 3774 10304
3797 10322
TIME...MOT...LOC 2056Z 218DEG 33KT 3797 10314 3761 10261
CohenSpecial weather statement, Jun 25, 3:00 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service Pueblo CO
300 PM MDT Fri Jun 25 2021
COZ081-084-252145-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
300 PM MDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EL PASO COUNTY UNTIL 345
PM MDT...
At 300 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Palmer Lake to near Ramah. Movement was
southeast at 5 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Monument, Air Force Academy, Palmer Lake, Calhan, Ramah, Black
Forest, Peyton and Gleneagle.
LAT...LON 3909 10405 3899 10406 3901 10501 3913 10502
3913 10406
TIME...MOT...LOC 2100Z 301DEG 5KT 3908 10497 3907 10418
CohenSpecial weather statement, Jun 25, 3:15 PM MDT, 33 minutes before
Special Weather Statement National Weather Service Pueblo CO 315 PM MDT Fri Jun 25 2021 COZ095-097-098-252200- Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO- Western Kiowa County CO- 315 PM MDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS... SOUTHWESTERN KIOWA AND NORTHEASTERN BENT COUNTIES UNTIL 400 PM MDT... At 315 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 11 miles north of Hasty to 9 miles southeast of Wild Horse Point. Movement was northeast at 30 mph. Penny size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Haswell and Neegronda Reservoir. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern Colorado. LAT...LON 3822 10271 3852 10289 3849 10349 3821 10303 TIME...MOT...LOC 2115Z 243DEG 27KT 3828 10300 3849 10335 Cohen
Special weather statement, Jun 25, 3:40 PM MDT, 8 minutes before
Special Weather Statement
National Weather Service Pueblo CO
340 PM MDT Fri Jun 25 2021
COZ097-098-252230-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
340 PM MDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PROWERS AND NORTHEASTERN
BENT COUNTIES UNTIL 430 PM MDT...
At 340 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wiley to 12 miles south of Granada.
Movement was northeast at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Lamar, Granada, Wiley, Hartman and Bristol.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.
LAT...LON 3824 10272 3813 10219 3777 10206 3771 10225
3822 10295
TIME...MOT...LOC 2140Z 204DEG 13KT 3817 10276 3788 10234
CohenSpecial weather statement, Jun 25, 3:48 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
348 PM MDT Fri Jun 25 2021
COZ095>098-252230-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
Western Kiowa County CO-Eastern Kiowa County CO-
348 PM MDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS...CENTRAL
KIOWA AND NORTHEASTERN BENT COUNTIES UNTIL 430 PM MDT...
At 348 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Haswell to Neegronda
Reservoir. Movement was northeast at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Eads, Neeoshe Reservoir, Neegronda Reservoir, Sweetwater Reservoir
and Queens Reservoir.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.
LAT...LON 3818 10251 3822 10282 3852 10321 3853 10317
3861 10317 3861 10264 3857 10258
TIME...MOT...LOC 2148Z 245DEG 19KT 3854 10316 3828 10277
CohenThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 6:08 PM MDT | Special Weather Statement | PUB | Kiowa | 22 min |
| Jun 24, 6:12 PM MDT | Special Weather Statement | PUB | Pueblo | 48 min |
| Jun 24, 6:16 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 59 min |
| Jun 24, 6:19 PM MDT | Special Weather Statement | PUB | Saguache | 26 min |
| Jun 24, 6:23 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 82 min |
| Jun 24, 6:24 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 66 min |
| Jun 24, 6:27 PM MDT | Special Weather Statement | PUB | El Paso | 33 min |
| Jun 24, 6:34 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| Jun 24, 6:42 PM MDT | Special Weather Statement | PUB | Pueblo | 48 min |
| Jun 24, 6:48 PM MDT | Tornado Warning | PUB | Prowers | 25 min |
| Jun 24, 7:14 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 76 min |
| Jun 24, 7:24 PM MDT | Special Weather Statement | PUB | El Paso | 36 min |
| Jun 24, 7:33 PM MDT | Special Weather Statement | PUB | Kiowa | 27 min |
| Jun 24, 7:41 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 64 min |
| Jun 24, 8:43 PM MDT | Special Weather Statement | PUB | Kiowa | 32 min |
| Jun 24, 8:45 PM MDT | Special Weather Statement | PUB | Kiowa | 45 min |
| Jun 24, 9:45 PM MDT | Special Weather Statement | PUB | Bent | 30 min |
| Jun 24, 10:11 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 34 min |
| Jun 24, 10:31 PM MDT | Special Weather Statement | PUB | Crowley | 29 min |
| Jun 24, 10:46 PM MDT | Special Weather Statement | PUB | Bent | 29 min |
| Jun 24, 10:55 PM MDT | Special Weather Statement | PUB | Crowley | 35 min |
| Jun 25, 12:03 AM MDT | Special Weather Statement | PUB | Kiowa | 27 min |
| Jun 25, 12:33 AM MDT | Special Weather Statement | PUB | Huerfano | 27 min |
| Jun 25, 12:10 PM MDT | Special Weather Statement | PUB | Las Animas | 50 min |
| Jun 25, 12:23 PM MDT | Special Weather Statement | PUB | Pueblo | 52 min |
| Jun 25, 12:29 PM MDT | Special Weather Statement | PUB | Huerfano | 46 min |
| Jun 25, 12:44 PM MDT | Flash Flood Warning | PUB | Custer, Fremont, Saguache | 73 min |
| Jun 25, 12:44 PM MDT | Special Weather Statement | PUB | 46 min | |
| Jun 25, 12:55 PM MDT | Special Weather Statement | PUB | Pueblo | 50 min |
| Jun 25, 1:04 PM MDT | Special Weather Statement | PUB | Las Animas | 41 min |
| Jun 25, 1:18 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 72 min |
| Jun 25, 1:22 PM MDT | Special Weather Statement | PUB | 38 min | |
| Jun 25, 1:22 PM MDT | Special Weather Statement | PUB | Otero | 38 min |
| Jun 25, 1:23 PM MDT | Special Weather Statement | PUB | Elbert | 37 min |
| Jun 25, 1:33 PM MDT | Special Weather Statement | PUB | Pueblo | 42 min |
| Jun 25, 1:39 PM MDT | Special Weather Statement | PUB | Bent | 51 min |
| Jun 25, 1:45 PM MDT | Special Weather Statement | PUB | Pueblo | 45 min |
| Jun 25, 1:50 PM MDT | Special Weather Statement | PUB | Otero | 40 min |
| Jun 25, 1:54 PM MDT | Special Weather Statement | PUB | Huerfano | 36 min |
| Jun 25, 2:01 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 74 min |
| Jun 25, 2:04 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| Jun 25, 2:05 PM MDT | Special Weather Statement | PUB | Saguache | 40 min |
| Jun 25, 2:05 PM MDT | Special Weather Statement | PUB | Huerfano | 25 min |
| Jun 25, 2:06 PM MDT | Special Weather Statement | PUB | Elbert | 24 min |
| Jun 25, 2:06 PM MDT | Special Weather Statement | PUB | Las Animas | 39 min |
| Jun 25, 2:17 PM MDT | Special Weather Statement | PUB | Baca | 43 min |
| Jun 25, 2:22 PM MDT | Severe Thunderstorm Warning | PUB | Alamosa, Rio Grande, Saguache | 53 min |
| Jun 25, 2:28 PM MDT | Special Weather Statement | PUB | El Paso | 47 min |
| Jun 25, 2:35 PM MDT | Special Weather Statement | PUB | El Paso | 25 min |
| Jun 25, 2:44 PM MDT | Special Weather Statement | PUB | Douglas | 16 min |
| Jun 25, 2:50 PM MDT | Special Weather Statement | PUB | Alamosa | 40 min |
| Jun 25, 2:56 PM MDT | Special Weather Statement | PUB | Bent | 49 min |
| Jun 25, 2:59 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 61 min |
| Jun 25, 3:00 PM MDT | Special Weather Statement | PUB | El Paso | 45 min |
| Jun 25, 3:15 PM MDT | Special Weather Statement | PUB | Kiowa | 45 min |
| Jun 25, 3:40 PM MDT | Special Weather Statement | PUB | Prowers | 50 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.